How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Your Own Question
Dr. Michael
Dr. Michael, Psychologist
Category: Mental Health
Satisfied Customers: 2177
Experience:  Licensed Ph.D. Clinical Health Psychology with 30 years of experience in private practive and as a clinical psychology university professor.
Type Your Mental Health Question Here...
Dr. Michael is online now
A new question is answered every 9 seconds

i dont know where to start. im on dilaudid, methadone, klonopin

This answer was rated:

i don't know where to start. im on dilaudid, methadone, klonopin and baclofen for spasms. fell off a building some years ago and a pain clinic perscribes these meds. i have been on and off baclofen for a few years with n.p. but started taking it to help control spasms as we lowered klonopin. the side affects of baclofen were intolerable so i stoped. i have never been so sick in all my life. wrenching constantly, lower abdomonal pain, cramps, ringing in the ears, confusion and generally wishing i would just die. went to er but had no idea it was the baclfen, so they found nothing but small gallstones. finnaly just spoke to pain clinic and they perscribed robaxin? seems like they are treatting me like a wacko drug addict. im having paralizing anxiety, to the point i can"t function. any help would be great. Thank you Brian
Hello. I believe I can be of help to you with this issue.

One key question is whether your current string of medications you are taking is adequately treating your condition. Odds are that you are addicted to opiates and benzodizepines. The opiate addiction involves methadone and dilaudid. Baclofen is not typically very addicting but you note the side effects are quite bad. You correctly note that this was prescribed specifically for the muscle spasms. So the robaxin is yet another anti-spasm drug---they are probably trying to find a substitue for the Baclofen that works but doesn't cause side effects. HOWEVER, it is well known that robaxin will make your thinking feel slowed and cloudy and I doubt you'd want to drive or operate machinery while on this drug. It also may interact with your opiates so that they make the opiate reaction and the relaxant effects of robaxin stronger than they would otherwise be, so your doctor probably cautioned you about this and adjusted the dose downward a bit to compensate for the interaction effects of these.

In your Already Tried list, you say that you doubt the robaxin will help you with your mental problems and indeed, it will not. The purpose is to relieve muscle spasms only. It may also reduce anxiety a bit. I cannot tell you whether another medication would help, but klonopin should help with work with both spasms and anxiety. You can ask your doctor about this.

BotXXXXX XXXXXne is that you are almost surely quite addicted to opiates and probably benzodizepines. What do you think you most want or need in your care right now that perhaps your doctors don't understand or 'get'?
Customer: replied 4 years ago.
it is helpful but at this point i feel like a drug dependant Guinea pig. i suffer terribly from anxiety and pain from multible falls as an Ironworker and copd as a voulenteer at ground zero. i have multible disc tears and herneations. 3 neck 1 thorasac, and 3 lumbar, which don't seem to be considered as operational for repair. i also broke left foot and ankle had a tibia/fibula rodding in rt. shin. im losing my mind and none of these meds are helping except klonopin but briefly. i panic so bad i just want to die. as soon as i say what im on im treated like a child killer or something. my pain doctor just keeps increasing meds. i also can't take the pain with panic much longer. im confused and hurt terribly in my abdomen. i can barley keep food down. went to er but they only found small gallstones.i live in new york on long island if there is a compasionete doc. you know of. thank you for taking the time to try and address my problems. Brian
Customer: replied 4 years ago.
im not sure if you got paid but i see no link to do so, so i hope you have
Customer: replied 4 years ago.
i want to tapper off my pain meds as it doesn't seem to give much relief . between the extreme pain and the severe anxietyi feel i need a stronger benzo as i come down off the pain meds.the pain and lack of functioning make things much worse. doctors seem to perscribe drugs that work on gaba and other brain receptors that can't be quantified nor established that they work. i thought that baclofen was a "normal" muscle relaxant but the withdrawls made death an option and by no means am i suicidal. all these drugs are perscribed by a pain specialist in a big city hospital. i need major help before i am to far gone( if not already) i cannot tolerate the anxiety nor pain any longer. i know there isn't much you can do but im at my wits end
I think you might want to visit a psychiatrist or pain specialist for another opinion. They need to review your medical records, look at your current symptoms and at least get you on a stable medication regimen that you can THEN slowly, gradually, and with less distress, taper from---if there is a need to shift medications from one to another. But this is really your only and best avenue---see if you can get in to see someone immediately----this isn't an evaluation that would take very long, once they saw your medical records and talked to you in detail. I'm sorry I can't be of more help in this regard, through this post. Many patients suffer for periods of a couple of weeks when they are sometimes abruptly dropped from one medication and/or started on another abruptly. It takes about this long to reasonably detox from one medication such as the one's you are on. My best to you.

Please let me know if I have overlooked any aspect of your original question. Please click on the green Accept button at the bottom of the screen. Thanks.
Dr. Michael and other Mental Health Specialists are ready to help you

Related Mental Health Questions